MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY I ESTRADIOL REAGENT KIT; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number 07P50-20
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer reported falsely elevated alinity i estradiol results on a breast cancer patient.The patient underwent adjuvant treatment for breast cancer including suppression of ovarian function.The lab testing consistently generated an estradiol result of about 100 pg/ml, suggesting the treatment was not effective.The patient underwent surgery to remove her ovaries to achieve the low estradiol levels.The mass spectrometry estradiol levels showed a discrepancy between the alinity i estradiol levels.Update: on (b)(6) 2024, additional patient information was provided by the customer.The customer states that the first time the patient generated estradiol results was in 2021.The most recent estradiol results were in 2023 ((b)(6), run on (b)(6) 2023 and (b)(6) run on (b)(6) 2023).The results were consistent with the 2023 data.However, the customer could not provide actual numerical values for these dates of testing.The customer could not provide any further additional information.There was no further adverse impact to patient management reported.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided within the article, ticket trending review, device history record review and labeling review.Return testing was not completed as returns were not available.Data and information within the article were reviewed and support the complaint issue.The ticket trending review did not identify any trends for the issue for the product.An additional sub search for similar complaints could not be performed as the lot number was unknown.Labeling was reviewed and sufficiently addresses the customer¿s issue.Per product labeling, samples from patients administered medications which inhibit tumour cell proliferation (e.G.Cdk 4/6 inhibitors) may be subject to interference/cross reactivity with the alinity i estradiol assay.In addition, drugs which interfere with or activate production of steroid hormones (e.G.Aromatase inhibitors) may also interfere or cross react with the alinity i estradiol assay.In such cases, an alternate method such as chromatography should be used.In this case, the assay should not have to been used to test estradiol levels of patients undergoing treatment with abemaciclib as it is a known interferent.Based on the investigation the alinity i estradiol is performing as intended, no systemic issue or deficiency of the alinity i estradiol assay was identified.
 
Event or Problem Description

Brand Name
ALINITY I ESTRADIOL REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20338131
Report Number3005094123-2024-00505
Device Sequence Number20833002
Product Code CHP
UDI-Device Identifier00380740129910
UDI-Public(01)00380740129910
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07P50-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (B)(6).; ALNTY I PROCESSING MODU, 03R65-01, (B)(6).
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown